Tornadoes · United States · Oklahoma · 2010

EF1 tornado, Micawber to Welty, Oklahoma, May 19, 2010

From Micawber to Welty, this EF1 tornado ran 8.0 miles across Okfuskee County on May 19, 2010, touching down at 8:46 PM CDT and reaching 500 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 19, 2010
Touchdown
8:46 PM CDT (01:46 UTC)
Lifted
8:56 PM CDT (01:56 UTC)
On the ground
10 minutes
Path length
8.0 miles (12.9 km)
Path width
500 yards (457 m)
Deaths
0
Injuries
0
County
Okfuskee County
Touchdown point
35.578, -96.534
Lift-off point
35.601, -96.394
Record number
1005191946-01

What the Weather Service recorded

Severe thunderstorms developed over eastern Oklahoma along and ahead of a northward lifting warm front during the evening of May 19th. The storms produced several tornadoes, along with large hail, damaging winds, and flash flooding.

A tornado snapped or uprooted numerous trees. The maximum wind speed in the tornado based on this damage was 100 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

22 minutes of warning. NWS TSA issued a tornado warning for this county at 01:24 UTC, 22 minutes before the tornado touched down, in force until 02:18 UTC.

The county was under a tornado watch, issued at 19:06 UTC and running to 02:35 UTC.

Issued (UTC)ExpiredProductOffice
11:52 UTC14:18 UTCSevere Thunderstorm WatchTSA
18:00 UTC07:18 UTCFlash Flood WatchTSA
19:06 UTC02:35 UTCTornado WatchTSA
22:08 UTC22:55 UTCSevere Thunderstorm WarningTSA
23:24 UTC23:38 UTCTornado WarningTSA
01:24 UTC02:18 UTCTornado WarningTSA
02:00 UTC03:00 UTCSevere Thunderstorm WarningTSA
02:07 UTC02:30 UTCTornado WarningTSA
02:23 UTC03:30 UTCSevere Thunderstorm WarningTSA
02:35 UTC07:00 UTCTornado WatchTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 19, 7:00 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 19, 7:00 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT WED MAY 19 2010

...MESOSCALE UPDATE...

.DISCUSSION...
MULTIPLE CELLULAR UPDRAFTS WITHIN BROAD ZONE OF FAVORABLE DEEP
LAYER SHEAR HAVE QUICKLY ATTAINED ROTATION...YET STORM MOTIONS
HAVE LARGELY REMAINED CONSISTENT WITH THE MEAN FLOW LIMITING
STRONGER HELICITY INGESTION AND RESULTANT INCREASE IN LOW LEVEL
ROTATIONAL VALUES. THE EXCEPTION HAS BEEN THE TORNADO WARNED STORM
IN CREEK COUNTY AND OBVIOUS LONG TRACK SUPERCELLS WHICH HAVE TRACKED
ACROSS NORTH CENTRAL OKLAHOMA. THE WARM FRONTAL PROGRESSION HAS
LIFTED WELL INTO NORTHEAST OKLAHOMA WITH A MARKED GRADIENT NOTED
IN LFC HEIGHTS RUNNING FROM OSAGE COUNTY TO LE FLORE COUNTY.

CURRENT THINKING IS THAT ANY STORM SOUTH OF THIS LINE WILL BE MOST
LIKELY TO TAP NEARER SURFACE BASED INSTABILITY EVEN POST
SUNSET...HOWEVER CURRENT STORM MOTIONS MAY LIMIT THE RESIDENCE
TIME IN THIS MORE FAVORABLE ENVIRONMENT. SHOULD ANY OF THE PRESENT
MESOCYCLONES STRENGTHEN AND PROMOTE ANY SHIFT EASTWARD OR SLOWING
OF THE STORM MOTION THEN BOTH THE RESIDENCE TIME IN THE FAVORED
ZONE INCREASE ALONG WITH THE INGESTION OF NOTICEABLY HIGHER
HELICITY VALUES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...07
Hazardous weather outlook, May 19, 8:38 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT WED MAY 19 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
838 PM CDT WED MAY 19 2010

...DANGEROUS SEVERE WEATHER ONGOING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...CORRIDOR FROM TULSA TO FORT SMITH.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...LOCATIONS ALONG AND NORTH OF
        INTERSTATE 40.

DISCUSSION...
TORNADIC THUNDERSTORMS ARE ONGOING ACROSS PORTIONS OF
EASTERN OKLAHOMA...PRIMARILY NEAR A WARM FRONT WHICH STRETCHES
FROM NEAR HOMINY TO NEAR FORT SMITH.  CONDITIONS REMAIN HIGHLY
FAVORABLE FOR ADDITIONAL TORNADOES ALONG AND SOUTH OF THIS
BOUNDARY...WHILE THE SEVERE WEATHER RISK INCLUDING LARGE HAIL
POTENTIAL INCLUDES ALL OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS.

THE SLOW MOVING STORMS WHICH HAVE PASSED OVER MANY OF THE
SAME AREAS WILL RESULT IN AREAS OF FLASH FLOODING.  A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA THROUGH
THE OVERNIGHT HOURS...AND ADDITIONAL FLASH FLOOD WARNINGS
MAY BE REQUIRED.  BE ESPECIALLY CAUTIOUS AT NIGHT AS FLOODED
ROADWAYS WILL BE MORE DIFFICULT TO IDENTIFY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS ONGOING...AND
WILL LIKELY CONTINUE INTO THE EARLY MORNING HOURS ON THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO BE ONGOING DURING
THE EARLY MORNING HOURS ON THURSDAY...WITH THE STORM COMPLEX
SHIFTING EASTWARD WITH TIME.  ADDITIONAL THUNDERSTORMS MAY DEVELOP
THURSDAY AFTERNOON...AND THESE STORMS WOULD ALSO POSE A SEVERE
WEATHER RISK.  LOCALLY HEAVY RAINS WILL OCCUR WEDNESDAY NIGHT
INTO THURSDAY...AND SHOULD STORMS DEVELOP LATER THURSDAY...THEN
ADDITIONAL RAINS WOULD WORSEN ANY ONGOING FLOOD POTENTIAL.

A MORE STABLE WEATHER PATTERN IS FORECAST TO DEVELOP OVER
THE WEEKEND...AND PERSIST INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 19, 5:01 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT WED MAY 19 2010

OKZ065-192230-
OKFUSKEE OK-
501 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     CENTRAL OKFUSKEE

AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
BEARDEN...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...BEARDEN AND CASTLE.

THIS STORM IS EXPECTED TO RAPIDLY INTENSIFY THROUGH 530 PM AND
SHOULD BEGIN TO PRODUCE HAIL AS IT APPROACHES OKEMAH. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM.

LAT...LON 3564 9633 3548 9609 3529 9643 3530 9644
      3545 9644 3545 9646
TIME...MOT...LOC 2159Z 217DEG 26KT 3537 9643
Special weather statement, May 19, 6:10 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT WED MAY 19 2010

OKZ065-066-071-192345-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
610 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHWESTERN MCINTOSH

AT 610 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF BRYANT...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HENRYETTA...DEWAR...HOFFMAN...
GRAYSON AND SCHULTER.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM.

LAT...LON 3561 9593 3550 9572 3528 9591 3533 9611
TIME...MOT...LOC 2310Z 216DEG 22KT 3535 9601
Special weather statement, May 19, 6:13 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT WED MAY 19 2010

OKZ064-065-192345-
CREEK OK-OKFUSKEE OK-
613 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 613 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF MILFAY...MOVING NORTHEAST AT 25 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM.

LAT...LON 3573 9644 3559 9662 3582 9663 3583 9662
TIME...MOT...LOC 2313Z 216DEG 22KT 3561 9672
Local storm report, May 19, 7:36 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT WED MAY 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             6 W MARAMEC             36.24N 96.79W
05/19/2010  E1.00 INCH       PAWNEE             OK   PUBLIC

            HAIL AT THE MCDONALDS ON THE TURNPIKE...HIGHWAY 412

&&

SAA
Local storm report, May 19, 8:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT WED MAY 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          DEPEW                   35.80N 96.51W
05/19/2010                   CREEK              OK   EMERGENCY MNGR

            POSSIBLE TWO BRIEF TOUCHDOWNS NEAR DEPEW.

&&

JBM
Local storm report, May 19, 8:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
822 PM CDT WED MAY 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             OKTAHA                  35.58N 95.47W
05/19/2010  M1.25 INCH       MUSKOGEE           OK   EMERGENCY MNGR

&&

SFP

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 00:00Z

1.8 hours before the tornado, 94 km from the path. May 20, 2010.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2010-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1598 joules per kilogram, CIN -6, lifted condensation level 954 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2010-05-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 259 square meters per square second, 0 to 6 km bulk shear 28 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-6 J/kg
Surface CAPE
2220 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
28 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
2.8
Supercell composite
18.7
0-3 km lapse rate
6.5 K/km

Open this sounding in Storm Lab

Norman, OK (KOUN), 12:00Z

10.2 hours after it, 94 km from the path. May 20, 2010.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2010-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 53 joules per kilogram, CIN -374, lifted condensation level 1010 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2010-05-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -63 square meters per square second, 0 to 6 km bulk shear 19 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-374 J/kg
Surface CAPE
253 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
19 kt
0-1 km bulk shear
12 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

The radar

The Norman radar (KTLX), 79 km away, was scanning. The volume nearest the touchdown began at 01:46 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:00 UTCTORNADODepewCreek, OKPOSSIBLE TWO BRIEF TOUCHDOWNS NEAR DEPEW.
00:48 UTCHAIL 1.75KellyvilleCreek, OK
00:50 UTCHAIL 14 W SapulpaCreek, OKAT I-44 AND HIGHWAY 66/33 INTERCHANGE
01:15 UTCTORNADO5 W PragueLincoln, OKAN OUTBUILDING WAS DESTROYED APPROXIMATELY 5.5 MILES WEST OF PRAGUE. ADDITIONAL DAMAGE TO A TIN BARN AND TREES WAS REPORTED 4 MILES WEST NORTHWEST OF PRAGUE.
01:15 UTCTORNADO6 W PragueLincoln, OKDAMAGE TO AN OUTBUILDING REPORTED.
01:50 UTCTSTM WND DMG2 Nw GlenpoolCreek, OKSEVERAL LARGE TREE BRANCHES DOWN ALONG WITH MINOR SHINGLE DAMAGE.
02:30 UTCFLASH FLOOD1 S KieferCreek, OKROADWAY FLOODED APPROX. 5 INCHES IN DEPTH

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2010 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of May 19, 2010

24 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 191:22 AM CDTEF0Ellis, OK0.550
May 191:56 AM CDTEF1Hutchinson, TX0.4100$28,000
May 193:15 AM CDTEF1Ellis, OK0.530
May 193:32 AM CDTEF0Ochiltree, TX1.150
May 193:24 PM CDTEF0Dewey, OK5.940
May 194:41 PM CDTEF0Kingfisher, OK0.150
May 195:08 PM CDTEF0Kingfisher, OK0.110
May 195:24 PM CDTEF0Logan, OK1.620
May 195:33 PM CDTEF1Kingfisher, OK14.0751
May 195:48 PM CDTEF0Gray, KS0.130
May 195:48 PM CDTEF0Gray, KS0.230
May 195:55 PM CDTEF0Finney, KS0.450
May 195:56 PM CDTEF0Gray, KS0.550
May 196:03 PM CDTEF1Payne, OK10.6200
May 196:04 PM CDTEF0Logan, OK0.110
May 196:26 PM CDTEF0Gray, KS0.330
May 196:57 PM CDTEF0Gray, KS0.230
May 197:03 PM CDTEF0Gray, KS0.450
May 197:09 PM CDTEF0Creek, OK0.150
May 197:37 PM CDTEF1Creek, OK5.0600$15,000
May 198:12 PM CDTEF1Lincoln, OK1.425
May 196:15 PM PDTEF0Grant, WA0.2100$2,000
May 198:31 PM CDTEF1Garvin, OK17.5375
May 199:05 PM CDTEF1Okfuskee, OK10.0500$15,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.